MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Catalog Number 0168SI12
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when they removed a foley from a female patient and the balloon had a hole in it and was already deflated when they went to remove it.When tested the balloon after and i would not hold air or fluid.It was intact but leaking.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because of poor sample condition.Received only photo attached.Based on the attached photo, the was no finding observed since there are only the funnel part of catheter provided for investigation.In addition, the reported event could not be confirmed due to poor sample condition.The potential root cause for this failure mode could be user related (example: contact with sharp object)/mechanical failure/operator error/thin rubberize layer).A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: insert foley catheters only for appropriate indications and leave in place only as long as needed.Proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion.Insert urinary catheters using aseptic technique and sterile equipment.Use the smallest foley catheter possible, consistent with good drainage.Document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in the patient record.Proper techniques for urinary catheter maintenance: secure the foley catheter.Use the statlock foley stabilization device if provided.Maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions.Maintain unobstructed urine flow and keep the catheter and collection tube free from kinking.Keep the collection bag below the level of the bladder or hips at all times.Empty the collection bag regularly using a separate, clean collection container for each patient.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.However, drainage is sometimes accomplished by suprapubic or other placement of the catheter, such as nephrostomy tract.Correction: d, e.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because of poor sample condition.Received only photo attached.Based on the attached photo, the was no finding observed since there are only the funnel part of catheter provided for investigation.In addition, the reported event could not be confirmed due to poor sample condition.The potential root cause for this failure mode could be user related (example: contact with sharp object)/mechanical failure/operator error/thin rubberize layer).The labeling and instructions for use were found to be adequate.The dhr review could not be performed without a lot number.Therefore, no additional action is required at this time.Correction: d,e,h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when they removed a foley from a female patient and the balloon had a hole in it and was already deflated when they went to remove it.When tested the balloon after and i would not hold air or fluid.It was intact but leaking.Per follow up information received on 24sep2025, it was reported that no physical sample was available.Only a photo of the affected product was provided.There was no patient impact or harm noted.

Brand Name
BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22554331
Report Number1018233-2025-05977
Device Sequence Number21305805
Product Code MJC
UDI-Device Identifier00801741016943
UDI-Public(01)00801741016943
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0168SI12
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer08/27/2025
10/09/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/28/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale